Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


$ 0\leq X\sp{2}\leq X$

Author: Ralph Gellar
Journal: Trans. Amer. Math. Soc. 173 (1972), 341-352
MSC: Primary 46A40
MathSciNet review: 0318833
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the structure of elements $ X$ satisfying $ 0 \leqslant {X^2} \leqslant X$ in a Dedekind $ \sigma $-complete partially ordered real linear algebra. The lollipop-shaped possible spectrum of $ X$ had been described previously. Three basic example types are described, each with possible spectrum a characteristic part of the lollipop and the possibility of splitting $ X$ into a sum of these types is considered. The matrix case is scrutinized. There are applications to operator theory. Contributions to the theory of convergence in partially ordered algebras are developed for technical purposes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46A40

Retrieve articles in all journals with MSC: 46A40

Additional Information

PII: S 0002-9947(1972)0318833-6
Keywords: Dedekind $ \sigma $-complete algebra, polynomial inequality, order unit, order convergence, formal series, nonnegative matrix, localization of spectra, spectral theory, polynomial bounded operator
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia